MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL VTA; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL VTA; EMBOLIZATION COIL
Model Number 100204HS-V
Medical Device Problem Codes Difficult to Remove (1528); Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.A portion of the pusher and stent retriever were returned for analysis.The pusher was noted to be damaged throughout the body coil portion, where the distal portion was completely stretched and tangled.The proximal half of the pusher was missing, with the breakage point of the body coil tip having an elongated appearance.The body coil, proximal to the attachment bond was bent, wavy, and stretched.The attachment bond area of the pusher was still intact, with the tie knot of the attachment monofilament present.Distal to the attachment bond area, the lead wires of the pusher were kinked and pulled out of the body coil of the pusher.The heater coil of the pusher was bent, and the strain relief tip folded.The attachment monofilament tip was in the body coil of the pusher, where the tip of the monofilament was taken out and observed to be stretched.There were no other notable observations.Based on the available information and evaluation of the returned device, the complaint can be confirmed.The root cause cannot be determined; however, the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the embolization coil did not detach.During the attempt to remove the coil, it stretched and detached.The coil was removed successfully with a snare device.There was no reported patient injury as a result of the issue.The patient was reported to be fine.

Brand Name
MICROPLEX HYPERSOFT HELICAL VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7954391
Report Number2032493-2018-00216
Device Sequence Number1531800
Product Code HCG
UDI-Device Identifier00816777020604
UDI-Public(01)00816777020604(11)170421(17)220331(10)170421W2
Combination Product (Y/N)N
Initial Reporter CountryCU
PMA/510(K) Number
K131948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number100204HS-V
Device Lot Number170421W2
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight65